Thread: Paragard
View Single Post
Old 08-05-2012, 08:37 PM   #3
nblessing04's Avatar
nblessing04
Registered Users
seller
 
Join Date: Jun 2010
Location: Somewhere that needs to be warmer :P
Posts: 59
My Mood:
Re: Paragard

I had it for about 8 months. My periods kept getting heavier, longer and with worse cramping. Also had random spotting. And my DH could feel the cord during sex - not good! Said if felt like something stinging him the whole time. We did a lot of research before ultimately deciding to have it removed, and found that it doesn't prevent conception, or sometimes not even implantation, it is meant to prevent the embryo from growing. There is a higher chance of ectopic pregancies as well. We had it removed, despite my dr at the time insisting there was no way hubby could feel the cord (this was the primary reason we told her - she didn't like patients doing their own research). SInce then, one of my close friends had the same problem with the cord of her Mirena. I switched back to the patch (which I had used prior to pregnancy). The patch is good, but don't use it for more than 4 years. It has a super high daily dosage of estrogen - the same amount given to women going through menopause/hormone replacement. I used it off and on for about 8 years (only off during ttc, pregnancy & the short stint with Paragaurd). Just switched this spring to a low-dose pill due to incredibly unexpected side effects from long-term patch use. After 3 months, most of my issues have vastly improved, and we are hoping to gradually wean off to hormone-free bc.
I hope this helps some!
nblessing04 is offline   Reply With Quote